Good morning. I am looking for advice. My husband with Parkinson’s had a heart attack 10 days ago and had a stent fitted. He left hospital with 4 more different pills including a box of 80mg atorvastatin pills. He was previously on 10mg. His walking immediately deteriorated to the point he couldn’t walk more than 3 or 4 steps without freezing and losing his balance, even with a stick. It has been a really frightening few days for us. After a little bit of research, I discovered that statins can affect mobility and muscular rigidity in some Parkinson’s patients. So 2 nights ago he decided not to take the statin and since yesterday his walking is back to how it was before his diagnosis 4 years ago. I know I should have spoken to a professional about this first but he was an accident waiting to happen. I have since spoken to the surgery, emailed his P nurse and the coronary care unit. All have said stop taking the 80mg dose. Has anyone else had a similar problem or can advise me if there is anything he can take in place of the statin? Many thanks
Oh my, your poor husband has been through so much! My thoughts go out to you and your family.
Obviously we would encourage you to always consult with a medical professional before you make any decisions on your husband’s medication, but you were clearly on the right track. I’m sure you’ll hear from other members with their supportive advice soon, however in the meantime, do give our helpline a call for more support on this on 0808 800 0303.